Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 18, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 14, 2005, 1:44 AM CDT for Runnels County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2005, 1:44 AM CDT (06:44 UTC)
- Expired
- May 14, 2005, 2:15 AM CDT
- In force
- 31 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 86 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 4014 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 140644 TORSJT TXC399-140715- /O.NEW.KSJT.TO.W.0018.050514T0644Z-050514T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 144 AM CDT SAT MAY 14 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... CENTRAL RUNNELS COUNTY IN WEST CENTRAL TEXAS * UNTIL 215 AM CDT * AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES SOUTH OF WINTERS...MOVING SOUTHEAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... CREWS BY 205 AM CDT BENOIT BY 215 AM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3205 9987 3194 10005 3169 9982 3187 9967 $$
2 follow-up statements
000 WWUS54 KSJT 140657 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 156 AM CDT SAT MAY 14 2005 TXC399-140715- /O.CON.KSJT.TO.W.0018.000000T0000Z-050514T0715Z/ RUNNELS TX- 156 AM CDT SAT MAY 14 2005 ...A TORNADO WARNING CONTINUES UNTIL 215 AM CDT FOR CENTRAL RUNNELS COUNTY... AT 150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HATCHEL...OR ABOUT 5 MILES SOUTHEAST OF WINTERS...MOVING SOUTHEAST AT 15 MPH. THE TORNADO WILL BE NEAR... BENOIT BY 215 AM CDT IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3205 9987 3194 10005 3169 9982 3187 9967 $$
000 WWUS54 KSJT 140707 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 205 AM CDT SAT MAY 14 2005 TXC399-140715- /O.CON.KSJT.TO.W.0018.000000T0000Z-050514T0715Z/ RUNNELS TX- 205 AM CDT SAT MAY 14 2005 ...A TORNADO WARNING CONTINUES UNTIL 215 AM CDT FOR CENTRAL RUNNELS COUNTY... AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BENOIT...OR ABOUT 9 MILES SOUTHEAST OF WINTERS...MOVING SOUTHEAST AT 15 MPH. THE TORNADO WILL BE NEAR... HIGHWAY 67 ABOUT 10 MILES SOUTH OF CREWS AT 210 AM IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS. LAT...LON 3205 9987 3194 10005 3169 9982 3187 9967 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 1:04 AM CDT, 40 minutes earlier.
Area forecast discussion, May 14, 1:04 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 104 AM CDT SAT MAY 14 2005 .UPDATE... HAVE UPDATED ZONES TO REMOVE TORNADO WATCH WHICH HAS EXPIRED. HAVE ALSO UPDATED POPS PER LATEST RADAR TRENDS FOR THE REMAINDER OF THE NIGHT. SEVERE POTENTIAL WILL CONTINUE FOR THE NEXT HOUR OR SO ESPECIALLY OVER PORTIONS OF NORTHEAST CONCHO VALLEY. && .PREV DISCUSSION... (ISSUED 1005 PM CDT FRI MAY 13 2005) UPDATE... DRYLINE EXTENDED FROM MIDLAND TO COLORADO CITY. AN OUTFLOW BOUNDARY WAS FROM HAMILIN TO JUST NORTH OF ABILENE TO WICHITA FALLS. LARGE SEVERE STORMS JUST NORTH OF STAMFORD AT 10 PM MOVING SOUTH AT 15 MPH TOWARD ABILENE...BUT MAY TAKE UNTIL 1130 PM TO MIDNIGHT TO REACH THE CITY. MAY SEE STORMS IN NOLAN COUNTY GO SEVERE WHEN OUTFLOW BOUNDARY MOVES THROUGH DURING NEXT COUPLE HOURS. NO CHANGES TO ZONES BUY STORMS MAY NOT REACH SOUTHERN SECTIONS OF CWA UNTIL LATE TONIGHT. PREV DISCUSSION... (ISSUED 631 PM CDT FRI MAY 13 2005) UPDATE... UPDATED FOR TORNADO WATCH 273 WHICH INCLUDES SAN ANGELO TO SABA...THEN NORTHWARD ACROSS ALL OF THE BIG COUNTRY. STORM WERE DEVELOPING SOUTH OF SWEETWATER AND MAY MOVE EASTWARD ALONG I-20 TOWARD ABILEN THE NEXT COUPLE HOURS. LARGE SUPERCELL IN KNOX COUNTY MAY AFFECT HASKELL OR THROCKMORTON 730 TO 8 PM TIME FRAME. LARGE DAMAGING HAIL LIKELY TO DEVELOP WITH THESE STORMS TONIGHT...WITH ISOLATED TORNADOES. PREV DISCUSSION... (ISSUED 301 PM CDT FRI MAY 13 2005) DISCUSSION... SCENARIO SHAPING UP FOR AN ACTIVE THUNDERSTORM SCENARIO LATER THIS EVENING AND TONIGHT IN OUR REGION. A SHARPENED DRYLINE HAS MIXED EASTWARD ACROSS WEST TX AND WAS APPROACHING AN IRAAN TO SNYDER LINE. DRYLINE EXTENDED UP TO A MESO-LOW EAST OF LUBBOCK. A TORNADO WATCH HAS ALREADY BEEN ISSUED FOR THE AREA JUST NORTH OF OUR COUNTIES INTO SOUTHWESTERN OKLAHOMA...WHERE THUNDERSTORM INITIATION IS IMMINENT. FARTHER SOUTH ALONG THE DRYLINE...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP BY LATE AFTERNOON/EARLY EVENING ALONG THE DRYLINE AS THE STRONGER PART OF THE CAP IS EVENTUALLY BROKEN. STORMS HAVE ALREADY DEVELOPED NEAR FORT STOCTON. EXPECT SCATTERED STORMS TO MOVE OFF THE DRYLINE AND AFFECT OUR AREA NORTHWEST OF AN ALBANY TO SAN ANGELO TO OZONA LINE THIS EVENING/ EARLY TONIGHT. GIVEN THE STRONG INSTABILITY AND SUFFICIENT VERTICAL SHEAR PROFILES...SOME OF THE STORMS COULD BE SEVERE. LATER TONIGHT THE EFFECTIVE COLD FRONTAL BOUNDARY WILL PUSH SOUTHWARD ACROSS THE RED RIVER AND INTO THE BIG COUNTRY. EXPECT ADDITIONAL STORM DEVELOPMENT ALONG AND AHEAD OF THIS FRONT. LOW-LEVEL JET AND 850 MILLIBAR THETA-E RIDGE SUPPORT HEAVY RAIN POTENTIAL WITH THE STORMS OVERNIGHT. CARRYING CHANCE POPS FOR MOST OF WEST CENTRAL TX SATURDAY...WITH THE BEST SHOWER/THUNDERSTORM COVERAGE SHIFTING SOUTHWESTWARD AS THE FRONT CONTINUES SOUTHWARD. THE NAM AND GFS MODELS STILL SHOW SOME DIFFERENCES LATE SATURDAY INTO SUNDAY. NAM TRYING TO BRIEFLY BRING IN DRIER AIR FROM THE NORTHEAST...BUT IS LESS AGGRESSIVE THAN IN PREVIOUS MODEL RUNS. WITH REMAINING MOISTURE AND POSSIBLY SOME LIFT WITH WEAK EMBEDDED SHORTWAVES ALOFT...KEEPING THE POPS GOING SATURDAY NIGHT INTO SUNDAY. STILL HAVE SOME UNCERTAINTY WITH TIMING...PLACEMENT AND STRENGTH OF THESE WAVES...SO LEANING TOWARD BEING CONSERVATIVE WITH THE POPS AT THIS TIME. THE RAIN CHANCE SHOULD DIMINISH EARLY NEXT WEEK. HEIGHT RISES ALOFT ARE PROGGED THROUGH MID-WEEK WITH UPPER RIDGE BUILDING ACROSS TX LATE NEXT WEEK. THIS PAINTS A DRY WEATHER SCENARIO WITH VERY WARM TEMPERATURES...AND HIGHS CLIMBING INTO THE 90S FOR THE LATTER HALF OF NEXT WEEK. && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 99/15
Hazardous weather outlook, May 13, 2:20 PM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 220 PM CDT FRI MAY 13 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-141920- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 220 PM CDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TONIGHT A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS WEST CENTRAL TEXAS...BUT A WARM LAYER OF AIR ALOFT HAS ACTED AS A CAP TO PREVENT THUNDERSTORM FORMATION SO FAR THIS AFTERNOON. AS TEMPERATURES CONTINUE TO CLIMB THIS AFTERNOON...THIS CAP IS EXPECTED TO WEAKEN AND EVENTUALLY BREAK...ALLOWING THUNDERSTORM DEVELOPMENT ALONG A SHARPENING DRYLINE FROM BIG LAKE TO SNYDER. OTHER STORMS WILL DEVELOP ALONG THE REMNANTS OF AN OLD OUTFLOW BOUNDARY FROM LUBBOCK TO WICHITA FALLS. ALL OF THESE STORMS WILL PUSH TO THE EAST AND NORTHEAST...LIKELY BRINGING THEM INTO THE WEST AND NORTHWEST SECTIONS OF WEST CENTRAL TEXAS. THE MOST LIKELY AREA TO SEE ANY OF THE SEVERE WEATHER THIS EVENING WILL BE ALONG AND WEST OF AN OZONA TO SAN ANGELO TO ABILENE LINE. GIVEN THE INSTABILITY PRESENT...ANY STORM THAT DOES DEVELOP WILL QUICKLY REACH SEVERE LEVELS...WITH VERY LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...THERE IS SUFFICIENT WIND SHEAR THROUGH THE ATMOSPHERE TO ALLOW FOR THE DEVELOPMENT OF A FEW ISOLATED TORNADOES...PARTICULARLY ACROSS THE NORTHERN AND WESTERN BIG COUNTRY. LATE TONIGHT...THE STORMS MAY MERGE INTO A SQUALL LINE ALONG A COLD FRONT ACROSS THE NORTHWEST PORTIONS OF THE AREA. IF THIS LINE DOES DEVELOP...THEN IT WOULD BE EXPECTED TO MOVE SOUTHEAST ACROSS MUCH OF THE REMAINDER OF WEST CENTRAL TEXAS BY SUNRISE SATURDAY MORNING. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS FROM THIS LINE OF STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY ALTHOUGH COOLER CONDITIONS ARE EXPECTED SATURDAY AND SUNDAY BEHIND THE WEAK FRONTAL BOUNDARY...THERE REMAINS THE POTENTIAL OF AT LEAST SCATTERED THUNDERSTORMS. AGAIN...THESE STORMS COULD BECOME QUITE STRONG...WITH A FEW PERHAPS BRIEFLY REACHING SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED LATE THIS AFTERNOON AND INTO THE EVENING ACROSS THE NORTHERN AND WESTERN BIG COUNTRY. SPOTTER ACTIVATION MAY BE REQUESTED FARTHER SOUTH ACROSS THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU THIS EVENING. 07
In the hours before
Local storm report, May 13, 10:26 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1026 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL STAMFORD 32.94N 99.80W
05/13/2005 1.00 INCH JONES TX TRAINED SPOTTER
QUARTER SIZE HAIL
&&
04Local storm report, May 13, 10:52 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1052 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 8 NE ANSON 32.84N 99.80W
05/13/2005 0.88 INCH JONES TX TRAINED SPOTTER
IN CORINTH
&&
04Local storm report, May 13, 11:27 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1127 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD STAMFORD 32.94N 99.80W
05/13/2005 JONES TX TRAINED SPOTTER
HIGHWAY 6 CLOSED WITH OVER 6 INCHES OF WATER. CREEK IN
TOWN AT BANKFULL AND RISING.
&&
04Local storm report, May 13, 11:28 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1128 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM FLASH FLOOD ANSON 32.76N 99.90W
05/13/2005 JONES TX TRAINED SPOTTER
WATER OVER ROADWAY IN ANSON
&&
04Local storm report, May 13, 11:34 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1134 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL WINGATE 32.04N 100.11W
05/13/2005 1.00 INCH RUNNELS TX TRAINED SPOTTER
&&
04Local storm report, May 14, 12:54 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1254 AM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM HAIL PUMPHREY 32.04N 100.04W
05/14/2005 0.88 INCH RUNNELS TX LAW ENFORCEMENT
&&
DDEROCHEThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:26 PM CDT | Tornado Warning | SJT | Haskell | 34 min |
| May 13, 7:54 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 36 min |
| May 13, 7:57 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 33 min |
| May 13, 8:31 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 29 min |
| May 13, 8:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 47 min |
| May 13, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 30 min |
| May 13, 10:00 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 30 min |
| May 13, 10:15 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 30 min |
| May 13, 10:23 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 37 min |
| May 13, 10:29 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 31 min |
| May 13, 10:44 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 31 min |
| May 13, 10:57 PM CDT | Flash Flood Warning | SJT | Jones | 3 hr |
| May 13, 10:57 PM CDT | Tornado Warning | SJT | Nolan, Taylor | 33 min |
| May 13, 11:10 PM CDT | Flash Flood Warning | SJT | Nolan, Taylor | 2 hr |
| May 13, 11:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford | 45 min |
| May 13, 11:23 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 37 min |
| May 13, 11:29 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 46 min |
| May 13, 11:51 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 24 min |
| May 14, 12:16 AM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 29 min |
| May 14, 12:24 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 36 min |
| May 14, 12:26 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 34 min |
| May 14, 12:47 AM CDT | Tornado Warning | SJT | Runnels, Taylor | 28 min |
| May 14, 1:14 AM CDT | Tornado Warning | SJT | Runnels | 31 min |
| May 14, 1:29 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 31 min |
| May 14, 2:14 AM CDT | Tornado Warning | SJT | Coleman, Runnels | 32 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.